Alert archive / Nebraska / Winter Storm Warnings in 2019

Winter Storm Warning 2, NWS North Platte, NE

October 9, 2019Cherry County, Sheridan County, Nebraska

NWS North Platte, NE issued this winter storm warning at Oct 9, 2019, 2:33 AM MDT for Cherry County, Sheridan County, Nebraska. It took effect at Oct 9, 2019, 6:00 PM MDT. It was in force for 32 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 9, 2019, 2:33 AM MDT (08:33 UTC)
In effect from
Oct 9, 2019, 6:00 PM MDT
Expired
Oct 11, 2019, 2:15 AM MDT
In force
32 hr
Issued by
NWS North Platte, NE

Counties Cherry County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 10, 5:42 AM MDTSNOW 11 S Valentine, NE
Oct 10, 7:53 PM MDTSNOW 36 N Gordon, NE
Oct 10, 8:05 PM MDTSNOW 4Hay Springs, NE
Oct 10, 8:11 PM MDTSNOW 510 N Hay Springs, NE
Oct 10, 8:25 PM MDTSNOW 4Merriman, NE
Oct 10, 11:50 PM MDTSNOW 1.91 S Valentine, NEDAILY SNOWFALL FOR OCTOBER 10TH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2019-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2019-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2236 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

869 
WWUS43 KLBF 090833 CCA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...CORRECTED
National Weather Service North Platte NE
333 AM CDT Wed Oct 9 2019

...WINTER STORM CONDITIONS TONIGHT THROUGH FRIDAY MORNING...

.A powerful winter storm is underway across the northern Rockies 
and northern Plains. The storm will affect northwest Nebraska 
with heavy snow, strong winds and sub-freezing temperatures.

NEZ004-092245-
/O.UPG.KLBF.WS.A.0005.191010T0000Z-191011T1800Z/
/O.NEW.KLBF.WS.W.0002.191010T0000Z-191011T1800Z/
Sheridan-
Including the cities of Gordon and Rushville
233 AM MDT Wed Oct 9 2019

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON
MDT FRIDAY...

* WHAT...Heavy snow and sleet with snow accumulations of 3 to 8 
  inches and ice accumulations of a light glaze. Winds gusting as 
  high as 40 mph.

* WHERE...Sheridan County, mainly along and north of Highway 20.

* WHEN...From 6 PM this evening to noon MDT Friday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...strong winds and temperatures in the teens
  and 20s will produce wind chill readings in the single digits.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ005-094-092245-
/O.COR.KLBF.WS.A.0005.191010T0000Z-191011T1800Z/
Eastern Cherry-Western Cherry-
Including the cities of Valentine, Cody, Eli, Merriman, 
and Kilgore
333 AM CDT Wed Oct 9 2019 /233 AM MDT Wed Oct 9 2019/

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY AFTERNOON...

* WHAT...Heavy snow is possible. A period of sleet is expected at
  the onset of the winter weather. Total snow accumulations of 3
  to 6 inches with the higher totals across northern Sheridan and
  northwest Cherry Counties. Ice accumulations of up to one tenth
  of an inch are possible. Winds could gust as high as 40 mph.

* WHERE...Sheridan and Western Cherry Counties.

* WHEN...From Wednesday evening through Friday afternoon.

* IMPACTS...Travel could be very difficult to impossible. Patchy 
  blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the morning or evening 
  commute.

* ADDITIONAL DETAILS...Wind chill readings in the single digits 
  to around 10 above zero are expected Thursday through Friday 
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
6 follow-up statements
559 
WWUS43 KLBF 091523
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
1023 AM CDT Wed Oct 9 2019

...WINTER STORM CONDITIONS TONIGHT THROUGH FRIDAY MORNING...

.A powerful winter storm is underway across the northern Rockies
and northern Plains. The storm will affect northwest Nebraska
with heavy snow, strong winds and sub-freezing temperatures.

NEZ004-092330-
/O.CON.KLBF.WS.W.0002.191010T0000Z-191011T1800Z/
Sheridan-
Including the cities of Gordon and Rushville
923 AM MDT Wed Oct 9 2019

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON MDT FRIDAY...

* WHAT...Heavy snow and sleet with snow accumulations of 3 to 8
  inches and ice accumulations of a light glaze. The highest snow
  accumulations will generally be along and north of Highway 20. 
  Winds gusting as high as 40 mph.

* WHERE...Sheridan County, mainly along and north of Highway 20.

* WHEN...From 6 PM this evening to noon MDT Friday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ005-094-092330-
/O.CON.KLBF.WS.A.0005.191010T0000Z-191011T1800Z/
Eastern Cherry-Western Cherry-
Including the cities of Valentine, Cody, Eli, Merriman, 
and Kilgore
1023 AM CDT Wed Oct 9 2019 /923 AM MDT Wed Oct 9 2019/

...WINTER STORM WATCH REMAINS IN EFFECT FROM 7 PM CDT /6 PM MDT/
THIS EVENING THROUGH FRIDAY AFTERNOON...

* WHAT...Heavy snow is possible. A period of sleet is expected 
  at the onset of the winter weather. Total snow accumulations 
  of 3 to 6 inches with the higher totals across northern 
  Sheridan and northwest Cherry Counties. Ice accumulations of 
  up to one tenth of an inch are possible. Winds could gust as 
  high as 40 mph.

* WHERE...Sheridan and Cherry Counties.

* WHEN...From Wednesday evening through Friday afternoon.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
285 
WWUS43 KLBF 092042
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
342 PM CDT Wed Oct 9 2019

...WINTER STORM CONDITIONS TONIGHT THROUGH FRIDAY MORNING...

.A powerful winter storm is underway across the northern Rockies
and northern Plains. The storm will affect northwest Nebraska
with heavy snow, strong winds and sub-freezing temperatures.

NEZ094-100445-
/O.UPG.KLBF.WS.A.0005.191010T0000Z-191011T1800Z/
/O.EXA.KLBF.WS.W.0002.191010T0000Z-191011T1800Z/
Western Cherry-
Including the cities of Cody, Eli, Merriman, and Kilgore
342 PM CDT Wed Oct 9 2019 /242 PM MDT Wed Oct 9 2019/

...WINTER STORM WARNING IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS
EVENING TO 1 PM CDT /NOON MDT/ FRIDAY...

* WHAT...A mix of snow, sleet, and freezing rain. Locally up to 6
  inches of snow is possible across far northwest Cherry county, 
  otherwise expect snow accumulations of 2 to 4 inches and ice 
  accumulations of a light glaze. Winds gusting as high as 40 mph.

* WHERE...Western Cherry County.

* WHEN...From 7 PM CDT /6 PM MDT/ this evening to 1 PM CDT /noon 
  MDT/ Friday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ004-100445-
/O.CON.KLBF.WS.W.0002.191010T0000Z-191011T1800Z/
Sheridan-
Including the cities of Gordon and Rushville
242 PM MDT Wed Oct 9 2019

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON MDT FRIDAY...

* WHAT...Heavy snow and sleet with snow accumulations of 3 to 8
  inches and ice accumulations of a light glaze. The highest snow
  accumulations will generally be along and north of Highway 20 in
  northern Sheridan county. Winds gusting as high as 40 mph.

* WHERE...Sheridan County, mainly along and north of Highway 20.

* WHEN...From 6 PM this evening to noon MDT Friday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ005-100445-
/O.UPG.KLBF.WS.A.0005.191010T0000Z-191011T1800Z/
/O.NEW.KLBF.WW.Y.0016.191010T0600Z-191011T1800Z/
Eastern Cherry-
Including the city of Valentine
342 PM CDT Wed Oct 9 2019 /242 PM MDT Wed Oct 9 2019/

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
THURSDAY TO 1 PM CDT /NOON MDT/ FRIDAY...

* WHAT...A mix of snow, sleet and freezing rain is expected. Total
  snow accumulations of up to 3 inches and ice accumulations of a
  light glaze. Winds gusting as high as 40 mph.

* WHERE...Eastern Cherry County.

* WHEN...From 1 AM CDT /midnight MDT/ Thursday to 1 PM CDT /noon 
  MDT/ Friday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing
  snow could significantly reduce visibility. The hazardous
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ022-100445-
/O.NEW.KLBF.WW.Y.0016.191010T0000Z-191011T1800Z/
Garden-
Including the cities of Oshkosh and Lewellen
242 PM MDT Wed Oct 9 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
NOON MDT FRIDAY...

* WHAT...Snow, sleet and freezing rain expected. Total snow 
  accumulations of up to two inches and ice accumulations of a 
  light glaze. Winds gusting as high as 40 mph.

* WHERE...Garden County.

* WHEN...From 6 PM this evening to noon MDT Friday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
885 
WWUS43 KLBF 100819
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
319 AM CDT Thu Oct 10 2019

...WINTER STORM CONDITIONS TODAY THROUGH FRIDAY MORNING...

.A powerful winter storm is underway across the Nebraska
Panhandle. The storm will continue to affect western Nebraska with  
snow, strong winds and sub-freezing temperatures.

NEZ004-094-102230-
/O.CON.KLBF.WS.W.0002.000000T0000Z-191011T1800Z/
Sheridan-Western Cherry-
Including the cities of Gordon, Rushville, Cody, Eli, Merriman, 
and Kilgore
319 AM CDT Thu Oct 10 2019 /219 AM MDT Thu Oct 10 2019/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT /NOON
MDT/ FRIDAY...

* WHAT...Heavy snow, sleet and freezing rain is likely with 
  additional snow accumulations of 1 to 7 inches and ice 
  accumulations of a light glaze. Winds gusting as high as 40 mph 
  will produce blowing snow.

* WHERE...Across Western Cherry and Sheridan Counties.

* WHEN...Until 1 PM CDT /noon MDT/ Friday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ005-022-102230-
/O.CON.KLBF.WW.Y.0016.000000T0000Z-191011T1800Z/
Eastern Cherry-Garden-
Including the cities of Valentine, Oshkosh, and Lewellen
319 AM CDT Thu Oct 10 2019 /219 AM MDT Thu Oct 10 2019/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT /NOON
MDT/ FRIDAY...

* WHAT...Snow, sleet and freezing rain is likely with additional 
  snow accumulations of 1 to 3 inches and ice accumulations of a 
  light glaze. Winds gusting as high as 40 mph will produce 
  blowing snow.

* WHERE...Across Garden and Eastern Cherry Counties.

* WHEN...Until 1 PM CDT /noon MDT/ Friday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
746 
WWUS43 KLBF 101330 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service North Platte NE
830 AM CDT Thu Oct 10 2019

...WINTER STORM CONDITIONS TODAY THROUGH FRIDAY MORNING...

.A powerful winter storm is underway across the Nebraska
Panhandle. The storm will continue to affect western Nebraska
with snow, strong winds and sub-freezing temperatures.

NEZ004-094-102130-
/O.CON.KLBF.WS.W.0002.000000T0000Z-191011T1800Z/
Sheridan-Western Cherry-
Including the cities of Gordon, Rushville, Cody, Eli, Merriman, 
and Kilgore
830 AM CDT Thu Oct 10 2019 /730 AM MDT Thu Oct 10 2019/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT /NOON
MDT/ FRIDAY...

* WHAT...Snow. Additional snow accumulations of 1 to 3 inches. 
  Northwet winds 20 to 30 mph, gsting as high as 40 mph.

* WHERE...Western Cherry and Sheridan Counties.

* WHEN...Until 1 PM CDT /noon MDT/ Friday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ005-022-102130-
/O.CON.KLBF.WW.Y.0016.000000T0000Z-191011T1800Z/
Eastern Cherry-Garden-
Including the cities of Valentine, Oshkosh, and Lewellen
830 AM CDT Thu Oct 10 2019 /730 AM MDT Thu Oct 10 2019/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT /NOON
MDT/ FRIDAY...

* WHAT...Snow. Additional snow accumulations of 1 to 2 inches.
  Northwest winds 20 to 30 mph, gusting as high as 40 mph.

* WHERE...Garden and Eastern Cherry Counties.

* WHEN...Until 1 PM CDT /noon MDT/ Friday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
717 
WWUS43 KLBF 102037
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
337 PM CDT Thu Oct 10 2019

...WINTER TYPE CONDITIONS CONTINUE ACROSS THE AREA...

NEZ004-094-110445-
/O.CON.KLBF.WS.W.0002.000000T0000Z-191011T1800Z/
Sheridan-Western Cherry-
Including the cities of Gordon, Rushville, Cody, Eli, Merriman, 
and Kilgore
337 PM CDT Thu Oct 10 2019 /237 PM MDT Thu Oct 10 2019/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT /NOON
MDT/ FRIDAY...

* WHAT...Snow. Additional accumulations of up to 1 inch possible.
  Northwest winds 20 to 30 mph, gusting as high as 40 mph.

* WHERE...Western Cherry and Sheridan Counties.

* WHEN...Until 1 PM CDT /noon MDT/ Friday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ005-022-110445-
/O.CON.KLBF.WW.Y.0016.000000T0000Z-191011T1800Z/
Eastern Cherry-Garden-
Including the cities of Valentine, Oshkosh, and Lewellen
337 PM CDT Thu Oct 10 2019 /237 PM MDT Thu Oct 10 2019/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT /NOON
MDT/ FRIDAY...

* WHAT...Snow. Additional accumulations of up to 1 inch possible. 
  Northwest winds 20 to 30 mph, gusting as high as 40 mph.

* WHERE...Garden and Eastern Cherry Counties.

* WHEN...Until 1 PM CDT /noon MDT/ Friday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
746 
WWUS43 KLBF 110815
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
315 AM CDT Fri Oct 11 2019

NEZ004-094-110915-
/O.CAN.KLBF.WS.W.0002.000000T0000Z-191011T1800Z/
Sheridan-Western Cherry-
Including the cities of Gordon, Rushville, Cody, Eli, Merriman, 
and Kilgore
315 AM CDT Fri Oct 11 2019 /215 AM MDT Fri Oct 11 2019/

...WINTER STORM WARNING IS CANCELLED...

The threat of harsh winter weather has ended.

$$

NEZ005-022-110915-
/O.CAN.KLBF.WW.Y.0016.000000T0000Z-191011T1800Z/
Eastern Cherry-Garden-
Including the cities of Valentine, Oshkosh, and Lewellen
315 AM CDT Fri Oct 11 2019 /215 AM MDT Fri Oct 11 2019/

...WINTER WEATHER ADVISORY IS CANCELLED...

The threat of harsh winter weather has ended.

$$

For more information from the National Weather Service visit
http://weather.gov/lbf

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Oct 9, 2:14 AM MDT, 19 minutes earlier.

Area forecast discussion, Oct 9, 2:14 AM MDT, 19 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
314 AM CDT Wed Oct 9 2019

.SHORT TERM...(Today through Thursday)
Issued at 313 AM CDT Wed Oct 9 2019

The models are slower with the southward progression of a strong
cold front dropping through nern WY and wrn SD this morning. The
front will be midway through wrn and ncntl Nebraska late this
afternoon resulting in another very warm day along and south of
Interstate 80. A check on high clouds in the models suggests
generally full sun conditions.

The front will drop through wrn and ncntl Nebraska tonight and the
latest model consensus indicates a rain-snow/sleet line from near
Valentine to Imperial by Thursday morning. The rain-snow/sleet line
will move slowly east during the day Thursday with most of the
region in snow by Thursday evening.

The model consensus has shifted the storm track north about 50 or so
miles and this has cut expected snowfall back to 3 to 7 or 8 inches
across the winter storm watch area. Sheridan county can be converted
to a winter storm warning while Cherry county will remain as a
watch. There is a chance the models will shift south and there is
the chance the models will continue trending north.

The forecast is very close to WPC guidance and uses the blended
short term model blend. The NAM and GFS suggest a strong warm nose
near h700mb which would cause a period of sleet before changing to
snow. The latest model consensus is faster and indicates the
accumulating snow across nrn Nebraska may end by late Thursday
evening.

.LONG TERM...(Thursday night through Tuesday)
Issued at 313 AM CDT Wed Oct 9 2019

Snow should be ending overnight Thursday with a major storm
centered over ern ND Friday morning. This would present a slight
chance of wrap around snow across nrn Nebraska Friday. The
forecast is dry Friday night through Tuesday. The great October
storm of 2019 will lift very slowly toward Hudson Bay this weekend
and early next week. This should pull two significant high
pressure systems down from Canada. The temperature forecast Friday
through Tuesday is for below average temperatures with
subfreezing lows each night.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1241 AM CDT Wed Oct 9 2019

VFR conditions will continue the rest of tonight into the day
tomorrow. Towards the evening hours lower ceilings will move into
the area dropping conditions to MVFR and eventually IFR conditions
across southwest Nebraska. Winds will increase during the day and
shift to the north in the evening with wind gust around 25 kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 1 AM CDT /midnight MDT/ to 1 PM CDT /noon
MDT/ Thursday for NEZ023>025-035>037-057-058-069.

Winter Storm Watch from this evening through Friday afternoon
for NEZ005-094.

Winter Storm Warning from 6 PM this evening to noon MDT Friday
for NEZ004.

&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Gomez
Hazardous weather outlook, Oct 8, 1:58 PM MDT, 12 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
258 PM CDT Tue Oct 8 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-092000-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
258 PM CDT Tue Oct 8 2019 /158 PM MDT Tue Oct 8 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A Winter Storm Watch is in effect for Sheridan and Western Cherry
counties Wednesday night through Friday morning. Please see the
latest winter weather bulletin for details.

A wintry mix of light freezing rain and sleet will be
possible generally west Highway 83 late Wednesday into early
Thursday. Locally heavy snow accumulations will be possible in
the areas of the Winter Storm Watch, with generally light to
moderate snowfall expected elsewhere. This snow could impact
travel at times in some areas. Stay tuned to the latest forecasts.

Thunderstorms are possible across western and north central
Nebraska Wednesday night. Though the risk of severe weather is
low, a few stronger storms may be capable of small hail across
portions of central and southwest Nebraska.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Jurgensen

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 2:15 AM MDTFreeze WarningLBFArthur, Chase, Grant, Hooker, Keith, Logan and 3 more34 hr
Oct 9, 2:43 AM MDTFreeze WatchLBFBlaine, Boyd, Brown, Custer, Frontier, Garfield and 7 more12 hr
Oct 9, 2:36 PM MDTFreeze WarningLBFBlaine, Boyd, Brown, Custer, Frontier, Garfield and 7 more44 hr
Oct 9, 2:42 PM MDTWinter Weather AdvisoryLBFCherry, Garden36 hr

Nearby

Winter Storm Warnings in Nebraska, 2019Every winter storm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.